MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE 19X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY NEEDLE 19X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305187
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that mixed product occurred with a needle 19x1-1/2 rb tw.The following information was provided by the initial reporter, "we have a major issue with some bd needles ¿ size 19g x 1 ½ ref 305187.An entire pack of needles that were two different sizes in the pack.Same lot number: 9030812.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: approximately one hundred fifty (150) samples and two (2) photos were provided by the customer for investigation.The samples were visually examined using unaided vision and it was observed that eighty (80) of the returned samples were needle hubs which were gray rather than brown.It was also noted that the needles in the gray hubs were shorter than the needles in the brown hubs.Two (2) photos were also provided by the customer for investigation.One (1) photo shows ten (10) samples in two (2) blister pack strips of five (5).Five (5) of the samples have gray needle hubs and five (5) of the samples have brown needle hubs.The gray and brown needle hubs are mixed between the two (2) blister pack strips indicating that the needle hubs were mixed when they were packaged.The second (2nd) photo shows two (2) blister packs.One (1) blister pack has a brown needle hub and the second (2nd) blister pack has a gray needle hub which has a needle which is shorter than the needle in the brown needle hub.The blister packs are connected indicating that the needle hubs were packaged this way.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review did not reveal any defects or issues reported and no quality notifications were issued.A review was conducted of the materials being produced around the same time as the batch associated with this complaint revealed that machinery 5 was producing 22 gauge needle hub assemblies, which are gray in color, at the same time as the batch associated with this complaint was being produced on machinery 6.Therefore, it is possible that an operator manually dumped the incorrect needle hub assemblies into a product hopper.Bd acknowledges that the returned samples contained mixed product.Bd quality and production associates are currently having brainstorming meetings to try and determine long-term preventative actions to reduce the possibility of this non-conformance in the future.Additionally, as a means of raising awareness to this issue a quality alert will be issued to all associates involved in the production of this material.This quality alert will be shared at shift startup meetings.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
NEEDLE 19X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key9163849
Report Number1911916-2019-01055
Device Sequence Number19378997
Product Code FMI
UDI-Device Identifier30382903051879
UDI-Public30382903051879
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number305187
Device Lot Number9030812
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;